Sign in now if you're a subscriber.
A 58-year-old man with rheumatoid arthritis who was being treated with etanercept and methotrexate presented to the emergency department with fevers, night sweats, yellowing of his eyes, and dark urine.
Disclosure forms provided by the authors are available with the full text of this article at NEJM.org.
Dr. Peters reports receiving honoraria from Merck, Roche, Johnson & Johnson, Gilead Sciences, Abbott, and Genentech; Dr. Gill, receiving consulting fees from Philips Healthcare; and Dr. Dhaliwal, receiving honoraria from the ISMIE Mutual Insurance and Physicians’ Reciprocal Insurers. No other potential conflict of interest relevant to this article was reported.
We thank Jeffrey Kohlwes, M.D., M.P.H., and Peter Chin-Hong, M.D., for their review of an earlier draft of the manuscript.
From the Division of Gastroenterology (M.P.), Department of Medicine (R.G., M.P., G.D.), and the Department of Pathology (R.M.G.), University of California, San Francisco, and Medical Service, San Francisco Veterans Affairs Medical Center (G.D.) — both in San Francisco.
Address reprint requests to Dr. Geha at 505 Parnassus Ave., Rm. 987, San Francisco, CA 94143-0119, or at email@example.com.